Hi there adoptedmanc,
Thank you for your reply and great to hear that you've got things sorted out. Hope that makes you feel a bit more reassured - at least you know one way or the other now for definite.
Interesting what you say about you having a different hormone test in 12 months - did they say what this was?
All the best.
Hello jaynemc and SUSE
Thank you for your helpful replies.
I had my first appointment with an oncologist on Tuesday (subsequent to my post) and relayed my conversation with my BCN regarding this issue.
Thankfully her response was much more helpful and she confirmed it should not be my decision alone. She works with the surgeon and BCN I see and said she would write back recommending I go on Tamoxifen and at my review in 12 months there is (apparently) different test they can do which checks hormone levels and can ignore the Tamoxifen effects.
Hey there adoptedmanc,
Sorry to hear about your dilemma - that's certainly not an easy decision to hand over to you is it and I tend to agree with you - you could really do with more information to help you make that decision and to help you feel confident you have made the right decision. I started a thread here 'Managing medications through the menopause' - its about the 10th thread down at the moment I think.
Like you I didn't know whether I was all done with the menopause (I'm 53 + 5 months) and my BNC wanted to know. I recently had to stop Tamoxifen for 9 weeks so that they could do blood tests. The results came back inconclusive - 3 out of the 4 tests said I was post menopausal. I've not had a period for nearly 2 years BUT I was on Prostap during 2020 so I can't count that time - it means I've not had a period since I stopped Prostap which was 9 months ago. However beginning of this week I had one. Sods law really thought I was through with all that but no not yet. My periods have been haphazard for several years and they did stop for 12 months during 2018.
So I think this process can go on a long time for some women - they stop and you think HURRAH but then its back grrrrr! So for me the blood tests were correct or maybe just coincidence. I would say you definitely need to be 12 months clear and if I were you I would stick with the Tamoxifen until then.
I am post menopausal and started on Letrozole which caused pain in my joints all over my body. Oncologist changed me to Tamoxifen and the pain has gone to be replaced by dull aching and fatigue. Whichever you chose, do tell your oncologist if it doesn't agree with you. I waited 18 months, the oncologist said most people change after 6 months. Hope your treatment goes well.
I am hoping someone can help me regarding which drug to take: my BCN has said it’s upto me what I want to do but I don’t feel like I have been given enough information to decide.
I was diagnosed in July when a small oestrogen receptive tumour which was picked up on my first routine mammogram. I had surgery 6 weeks ago (WLE and sentinel node biopsy, thankfully clear margins and no lymph node spread) and am due to have a course of radiotherapy.
In respect of the hormone therapy I was asked where I was in relation to the menopause to which I said “I’m really not sure”. I am 50 years old and over the past couple of years my periods have become very light and infrequent (I had a 3 day bleed in April this year and prior to that a similar one in July 2020) and I get a few flushes and a couple of other minor symptoms, but (so far) nothing which I can’t cope with.
I was given a blood test which showed results consistent with me being post and my consultant has said I should be prescribed Letrozole. I was surprised to learn I was apparently post as I’m aware blood tests are not definitive and can vary depending on when they are taken and I’m not 12 months period free. When I queried this with my BCN I was told it’s upto me if I want to start on Tamoxifen (and have it reviewed in 12 months) or start on Letrozole, but I’ve no idea what difference it will make to me medically and with regards to side effects.
Has anyone faced a similar dilemma, or can anyone offer any advice with regards to the side effects of both drugs?